Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Taking Wellbutrin with no improvement for social anxiety. Asked to increase dose. Have shortness of breath. Suggest?

Dec 2014
User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 4156 Questions
My son has been taking 150 Wellbutrin with no improvement for his social anxiety/generalized anxiety for 3 weeks. On Friday we went to the doctor and she increased dose to 300 which he has only taken for 5 days. He is experiencing shortness of breath and would like to stop taking the medicine. What is the best way to do this?
Posted Tue, 8 Oct 2013 in Medicines and Side Effects
Answered by Dr. Seikhoo Bishnoi 51 minutes later
Brief Answer:

Detailed Answer:
Welcome to XXXXXXX

Wellbutrin or bupropion is a good anti-anxiety and anti-depressant drug. When drug is started in any individual it start showing its effect in about 4-6 weeks. He has taken 150 mg of doses for 3 weeks and then dose was increased to 300 mg per day. Now for last 5 days he is having shortness of breath. The symptoms can occur either due to anxiety itself or due to drug doses.

Some times when dose is increased a little increase in anxiety may occur in a lot of individuals also called as rebound anxiety. It lasts usually for a week, so if he is ready to continue the medicines then you can wait for few more days and the side effects will go and he will show the response.

Other thing is to taper the doses of drug. Best is to start with 150 mg again and give him 150 mg for about 2 weeks and then you can stop the drug completely.

Visit his psychiatrist for detailed help.

Hope this helps you, if you have more queries you can ask again.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor